Alert archive / Kansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 39, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 17, 2022, 9:32 PM CDT for Cheyenne County, Sherman County, Kansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2022, 9:32 PM CDT (02:32 UTC)
- Expired
- May 17, 2022, 10:16 PM CDT
- In force
- 44 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cheyenne County, KS, Sherman County, KS
The radar
The Goodland radar (KGLD), 15 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 2.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 2717 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
643
WUUS53 KGLD 180232
SVRGLD
KSC023-181-180330-
/O.NEW.KGLD.SV.W.0039.220518T0232Z-220518T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
832 PM MDT Tue May 17 2022
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Southeastern Cheyenne County in northwestern Kansas...
Eastern Sherman County in northwestern Kansas...
* Until 930 PM MDT/1030 PM CDT/.
* At 831 PM MDT/931 PM CDT/, a severe thunderstorm was located over
Goodland, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Cheyenne and eastern Sherman Counties in northwestern
Kansas, including the following locations... Edson.
This includes Interstate 70 in Kansas between mile markers 15 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3967 10142 3914 10143 3914 10151 3928 10178
3977 10178
TIME...MOT...LOC 0231Z 304DEG 30KT 3936 10168
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
MRC4 follow-up statements
000
WWUS53 KGLD 180243
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
843 PM MDT Tue May 17 2022
KSC023-181-180330-
/O.CON.KGLD.SV.W.0039.000000T0000Z-220518T0330Z/
Cheyenne KS-Sherman KS-
843 PM MDT Tue May 17 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM
MDT/1030 PM CDT/ FOR SOUTHEASTERN CHEYENNE AND EASTERN SHERMAN
COUNTIES IN NORTHWESTERN KANSAS...
At 842 PM MDT/942 PM CDT/, a severe thunderstorm was located 7 miles
east of Goodland, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Goodland and Edson.
This includes Interstate 70 in Kansas between mile markers 17 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for damaging winds and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away
from windows.
&&
LAT...LON 3967 10142 3914 10143 3914 10151 3927 10173
3974 10176
TIME...MOT...LOC 0242Z 304DEG 30KT 3931 10158
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
MRC843
WWUS53 KGLD 180257
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
857 PM MDT Tue May 17 2022
KSC023-181-180330-
/O.CON.KGLD.SV.W.0039.000000T0000Z-220518T0330Z/
Cheyenne KS-Sherman KS-
857 PM MDT Tue May 17 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM
MDT/1030 PM CDT/ FOR SOUTHEASTERN CHEYENNE AND EASTERN SHERMAN
COUNTIES IN NORTHWESTERN KANSAS...
At 856 PM MDT/956 PM CDT/, a severe thunderstorm was located 9 miles
southwest of Brewster, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated. At 8:31 PM MDT, a 58 mph wind gust was
reported 1 mile NNE Goodland, KS.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Goodland and Edson.
This includes Interstate 70 in Kansas between mile markers 17 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for damaging winds and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away
from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3967 10142 3914 10143 3914 10151 3927 10173
3974 10176
TIME...MOT...LOC 0256Z 304DEG 30KT 3924 10145
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
MRC192
WWUS53 KGLD 180311
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
911 PM MDT Tue May 17 2022
KSC023-181-180330-
/O.CON.KGLD.SV.W.0039.000000T0000Z-220518T0330Z/
Cheyenne KS-Sherman KS-
911 PM MDT Tue May 17 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM
MDT/1030 PM CDT/ FOR SOUTHEASTERN CHEYENNE AND EASTERN SHERMAN
COUNTIES IN NORTHWESTERN KANSAS...
At 911 PM MDT/1011 PM CDT/, a severe thunderstorm was located 7 miles
southwest of Brewster, moving southeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Edson.
This includes Interstate 70 in Kansas between mile markers 22 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for damaging winds and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away
from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3914 10143 3914 10151 3922 10165 3960 10166
3958 10142
TIME...MOT...LOC 0311Z 312DEG 18KT 3932 10151
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
MRC570
WWUS53 KGLD 180316
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
916 PM MDT Tue May 17 2022
KSC023-181-180326-
/O.CAN.KGLD.SV.W.0039.000000T0000Z-220518T0330Z/
Cheyenne KS-Sherman KS-
916 PM MDT Tue May 17 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEYENNE AND
EASTERN SHERMAN COUNTIES IN NORTHWESTERN KANSAS IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3914 10143 3914 10151 3922 10165 3960 10166
3958 10142
TIME...MOT...LOC 0315Z 304DEG 30KT 3929 10146
$$
MRCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 6:28 PM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, May 17, 6:28 PM CDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
528 PM MDT Tue May 17 2022
.UPDATE...
Issued at 524 PM MDT Tue May 17 2022
Storms have formed along a warm front/dryline that is currently
across Northwestern Kansas. A Severe Thunderstorm Watch for
counties along and southeast of a line from Tribune to Greeley
counties has been issued until 11pm MT/midnight CT. These are
counties along and ahead of the line. Hail and strong winds are
expected to be the main threat as this line moves to east across
the next few hours.
Also storms have formed along the Palmer Divide and are moving
east into the area. These storms are expected to move east with
most of them dissipating shortly after the Colorado state line. A
few may continue eastward with latest guidance giving the highest
chances in Southwestern Nebraska. A few storms may produce strong
wind gusts.
&&
.SHORT TERM...(This evening through Friday Morning)
Issued at 234 PM MDT Tue May 17 2022
The main concerns for the short term period are the potential for
severe weather this afternoon and tomorrow afternoon. A developing
low pressure system just off the Front Range is leading to an
increase in a CU field along with a developing storm near Ft.
Collins/Greeley area. The expectation is that this will continue to
move towards the east towards Yuma/Kit Carson county through the
afternoon with the main threat being damaging wind gusts with
inverted v soundings present along with a copious amount of DCAPE
being present. This activity should weaken as it nears or just
after it cross the Kansas state line as we lose diurnal heating.
The other area for potential severe weather appears to be along and
east of a Tribune to McCook line along a weak cold front/wind shift
boundary. A stout CAP is in place but is anticipated to break
late this afternoon as the better forcing from the Colorado low
and convective temperatures are met. A Slight risk from the SPC is
in place where large hail and damaging winds appear to the main
hazard. RAP forecast soundings near Hill City indicate MUCAPE near
2600 j/kg resulting in a high large hail and significant hail
parameter which may support isolated instances of 2+ inch hail. A
caveat to this would be weak 0-6km shear of 25-35 knots will
would support more of a multicell/cluster to develop; as a result
feel the significant hail potential will be reserved to
initiation time frame of 22-00Z unless a dominant more discrete
cell can occur. Due to the rapid upscale development expected am
anticipating more of a damaging wind threat to eventually develop
as storms move to the east out of the CWA around 05-06Z. A couple
hour landspout potential may develop over portions of Cheyenne
County (CO), Greeley and Wichita counties as the cold front/wind
shift boundary appears to be stationary and SPC Mesoanalysis
depicts and overlapping SFC Vorticity/MLCAPE area, this is
dependent on if any developing updrafts occur in this area.
Wednesday, low level moisture returns to east Colorado.
Anticipated strong diurnal heating to result in high based
updraft development along and near the Front Range. Forecast
soundings indicate the potential for 0-6 shear of 25-35 knots
which would result in a multicell convection solutions as
damaging winds would be the main threat with some potential for
large hail with the strongest storms. High temperatures are
forecast to be in the upper 70s to mid 80s across the area, winds
will however be variable around 5-15 mph across the area.
Overnight, lows will be seasonal in the 50s over the the CWA.
Thursday, high pressure develops over the High Plains with gusty
southwesterly winds advecting dry air as RH values approach the
single digits over western portions of the area. Southwesterly winds
of 15-25 mph and wind gusts up to 35 mph look likely across the
majority of the area. After collaboration with surrounding
offices have went with a Fire Weather Watch for counties along and
west of Kansas Highway 27 for Thursday afternoon. As of 5/14 Fire
Weather Fuel Status for the CWA fuels are dry across the entire
area with a few burn bans remaining in place. The potential for
rainfall due today and tomorrows convective potential does exists
which may inhibit short term fire weather concerns, opted to go
for the watch due to the very dry recent conditions and not
making any assumptions on how much rainfall each county may
receive as a widespread rain is not currently expected at this
time. Thursday evening a strong cold front is expected to move
into the area which will allow winds to shift from the SW to the
NE during the evening hours, which would pose the risk for a
rapidly changing wildfire direction if one were to be ongoing.
Cooler temperatures then move into the area behind the front into
Friday morning with overnight lows in the upper 30s across east
Colorado to the low 50s over eastern portions of the area.
.LONG TERM...(Friday through Tuesday)
Issued at 1245 PM MDT Tue May 17 2022
Friday will be breezy and much cooler with high temperatures
ranging from the lower 50s in northeast Colorado to the lower 70s
in Hill City. Upper trough approaching the Rockies will cause
increasing clouds through the day. Precipitation chances start in
northeast Colorado Friday afternoon and spread across the
remainder of the area Friday night, ending Saturday morning. As
temperatures drop into the lower 30s, rain will mix with or change
to snow, mainly in northeast Colorado, but possibly into northwest
Kansas and southwest Nebraska as far east as Highway 25. Models
still aggressively accumulating snow, but with warm ground
temperatures expecting quite a bit of melting. Nonetheless, an
inch or so of slushy accumulation possible during this time. Frost
and freeze highlights will probably be necessary as the growing
season is well under way. Might see some sun Saturday afternoon
and optimistically have highs in the 50s and 60s. Another late
season frost or freeze possible Saturday night as well, mainly
along and west of Highway 25 and into northeast Colorado, as
temperatures drop into the 30s once again.
For Sunday and Monday, another shortwave trough will be moving out
of the northern Rockies and across the central High Plains.
Temperatures will warm into the upper 60s to lower 70s Sunday
afternoon before scattered showers develop Sunday night with the
upper system. Temperatures will be warm enough for all rain this
time around, with lows Sunday night in the 40s. Showers will
continue into Monday morning before ending Monday afternoon. High
temperatures on Monday will be in the upper 60s to lower 70s with
lows Monday night in the 40s. Tuesday currently looks dry as upper
flow turns southwest ahead of the next system digging into the
central Rockies Tuesday night. Downsloping wind component will
allow temperatures on Tuesday to warm to around 80.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 445 PM MDT Tue May 17 2022
For KGLD... VFR conditions are expected through the period.
However, a round of thunderstorms may reach the terminal during
the evening hours (likely between 01-03Z). Ahead of the
thunderstorms, the outflow may kick up blowing dust and reduce
visibility a bit. If the thunderstorms or outflow goes over the
terminal, expect strong wind gusts potentially in excess of 50 kts
and a sudden wind change. After the thunderstorms pass,
relatively quiet conditions and lower wind speeds are expected.
For KMCK... VFR conditions are expected through the period.
However, thunderstorms may move near and through the terminal
closer to midnight local time (around 03-05Z). The blowing dust
potential is not expected to reach the terminal. If the
thunderstorms or outflow goes over the terminal, expect strong
wind gusts potentially in excess of 50 kts and a sudden wind
change. Conditions will then be relatively quiet with winds
reducing in speed.
&&
.FIRE WEATHER...
Issued at 234 PM MDT Tue May 17 2022
Fire weather concerns again return to the area Thursday as
southwesterly flow advects dry and warm conditions back into the
area. High temperatures in the 90s will aid in RH values dropping
to near the single digits across western portions of the area.
Southwesterly winds will gust up to 35 mph as diurnal mixing
increases during the afternoon. Fuels currently remain receptive
for wildfire development, as result a Fire Weather Watch was
issued for counties along and west of Kansas Highway 27 on
Thursday. An advancing cold front during the evening hours will
cause winds to turn the northeast resulting in unpredictable
changing of wildfires if one were to be occurring.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Fire Weather Watch from Thursday morning through Thursday
evening for KSZ001-013-027-041.
CO...Fire Weather Watch from Thursday morning through Thursday
evening for COZ252>254.
NE...NONE.
&&
UPDATE...KAK
SHORT TERM...TT
LONG TERM...024
AVIATION...KAK
FIRE WEATHER...TTHazardous weather outlook, May 17, 6:23 PM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 523 PM MDT Tue May 17 2022 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-182330- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 523 PM MDT Tue May 17 2022 /623 PM CDT Tue May 17 2022/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS EVENING AND TONIGHT... A Severe Thunderstorm Watch is in effect until 11pm MT/midnight CT for counties along and southeast of a line from Norton county to Greeley county. Damaging wind gusts and large hail are the primary threats with these storms. Thunderstorms are also possible for counties along and near the Colorado border this evening. A few of the storms may produce strong wind gusts. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... Scattered thunderstorms will develop along southern portions of the Colorado Front Range early Wednesday afternoon, tracking east toward the Kansas border during the late afternoon and early evening. A few severe storms are possible, mainly south of Interstate 70 and west of Highway 83 between 3 PM and 9 PM MDT. Near critical to critical fire weather conditions are anticipated across the entire Tri-State area on Thursday. An abrupt northerly wind shift during the late afternoon and early evening is the primary concern. .SPOTTER INFORMATION STATEMENT... Spotter reports of severe wind gusts, hail of any size, flooding and any tornadoes are appreciated. Please call, email or send in social media reports.
In the hours before
Special weather statement, May 17, 8:18 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Goodland KS
718 PM MDT Tue May 17 2022
COZ090-091-KSZ001-180215-
Kit Carson County CO-Yuma County CO-Cheyenne KS-
718 PM MDT Tue May 17 2022
...A strong thunderstorm will impact portions of southern Yuma County
in northeastern Colorado, northeastern Kit Carson County in east
central Colorado and southwestern Cheyenne Counties in northwestern
Kansas through 815 PM MDT/915 PM CDT/...
At 718 PM MDT/818 PM CDT/, Doppler radar was tracking a strong
thunderstorm 17 miles west of Bonny Reservoir, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southern Yuma
County in northeastern Colorado, northeastern Kit Carson County in
east central Colorado and southwestern Cheyenne Counties in
northwestern Kansas, including the following locations... Joes, Hale
and Kirk.
This includes the following highways...
Interstate 70 in Colorado between mile markers 444 and 446.
Highway 385 between mile markers 192 and 221.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3984 10271 3973 10197 3957 10203 3957 10205
3950 10205 3929 10212 3951 10262 3971 10280
TIME...MOT...LOC 0118Z 286DEG 22KT 3960 10250
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
MRCLocal storm report, May 17, 8:31 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
731 PM MDT TUE MAY 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 2 ESE OAKLEY 39.12N 100.83W
05/17/2022 M0.70 INCH LOGAN KS TRAINED SPOTTER
PEA TO DIME HAIL ALONG WITH 0.80 INCHES OF
RAIN.
&&
JNSpecial weather statement, May 17, 8:39 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Goodland KS
839 PM CDT Tue May 17 2022
KSZ042-180215-
Wichita KS-
839 PM CDT Tue May 17 2022
...A strong thunderstorm will impact portions of southeastern Wichita
County through 915 PM CDT...
At 839 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Leoti, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern
Wichita County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
west central Kansas.
&&
LAT...LON 3836 10145 3851 10139 3846 10113 3827 10113
TIME...MOT...LOC 0139Z 279DEG 41KT 3841 10123
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
TriggSpecial weather statement, May 17, 8:53 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Goodland KS
753 PM MDT Tue May 17 2022
KSZ041-042-180215-
Wichita KS-Greeley KS-
753 PM MDT Tue May 17 2022
...Strong thunderstorms will impact portions of Wichita and Greeley
Counties through 815 PM MDT/915 PM CDT/...
At 751 PM MDT/851 PM CDT/, Doppler radar was tracking strong
thunderstorms moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of Wichita and Greeley
Counties, including the following locations... Marienthal, Lydia and
Selkirk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM
MDT/midnight CDT/ for west central Kansas.
&&
LAT...LON 3870 10204 3870 10113 3826 10113 3826 10204
TIME...MOT...LOC 0151Z 287DEG 20KT 3838 10125
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
KAKLocal storm report, May 17, 9:03 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
803 PM MDT TUE MAY 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG IDALIA 39.70N 102.29W
05/17/2022 YUMA CO PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF.
&&
MRCSpecial weather statement, May 17, 9:16 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Goodland KS
816 PM MDT Tue May 17 2022
KSZ041-042-180245-
Wichita KS-Greeley KS-
816 PM MDT Tue May 17 2022
...Strong thunderstorms will impact portions of Wichita and Greeley
Counties through 845 PM MDT/945 PM CDT/...
At 815 PM MDT/915 PM CDT/, Doppler radar was tracking strong
thunderstorms moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM
MDT/midnight CDT/ for west central Kansas.
&&
LAT...LON 3870 10204 3870 10113 3826 10113 3826 10205
TIME...MOT...LOC 0215Z 286DEG 17KT 3850 10180
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
KAKThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:02 PM CDT | Special Weather Statement | GLD | Sheridan | 28 min |
| May 17, 7:14 PM CDT | Special Weather Statement | GLD | Wichita | 31 min |
| May 17, 7:24 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 51 min |
| May 17, 7:25 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 27 min |
| May 17, 7:29 PM CDT | Special Weather Statement | GLD | Logan | 31 min |
| May 17, 7:35 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 25 min |
| May 17, 7:48 PM CDT | Tornado Warning | GLD | Gove | 12 min |
| May 17, 7:49 PM CDT | Special Weather Statement | GLD | Wichita | 26 min |
| May 17, 7:54 PM CDT | Special Weather Statement | GLD | Graham | 36 min |
| May 17, 8:11 PM CDT | Special Weather Statement | GLD | Gove | 34 min |
| May 17, 8:39 PM CDT | Special Weather Statement | GLD | Wichita | 36 min |
| May 17, 8:53 PM CDT | Special Weather Statement | GLD | Greeley, Wichita | 22 min |
| May 17, 9:16 PM CDT | Special Weather Statement | GLD | Greeley, Wichita | 29 min |
| May 17, 9:43 PM CDT | Special Weather Statement | GLD | Wallace | 17 min |
| May 17, 9:46 PM CDT | Special Weather Statement | GLD | Wichita | 14 min |
| May 17, 9:56 PM CDT | Special Weather Statement | GLD | Greeley | 34 min |
| May 17, 10:20 PM CDT | Special Weather Statement | GLD | Sherman | 25 min |
| May 17, 10:23 PM CDT | Special Weather Statement | GLD | Wallace | 37 min |
| May 17, 10:57 PM CDT | Special Weather Statement | GLD | Wichita | 33 min |
| May 18, 3:10 PM CDT | Red Flag Warning | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 30 hr |
| May 18, 5:33 PM CDT | Special Weather Statement | GLD | Wallace | 27 min |
| May 18, 6:07 PM CDT | Special Weather Statement | GLD | Wallace | 38 min |
| May 18, 6:10 PM CDT | Special Weather Statement | GLD | Wallace | 35 min |
| May 18, 6:48 PM CDT | Special Weather Statement | GLD | Greeley | 27 min |
| May 18, 6:51 PM CDT | Special Weather Statement | GLD | Wallace | 24 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.